MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 12IN 4-0 S/A M-2; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 12IN 4-0 S/A M-2; SUTURE, ABSORBABLE, NATURAL
Model Number 752G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number qkmplq, and no non-conformances related to the reported complaint condition were identified.(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: was there any patient consequences? no consequences to the patient.How the procedure was completed? a new suture was opened to complete the procedure.Was the broken piece removed from the patients body? the broken piece was located and removed from the patient.Device status- sample of broken needle not available if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2021 and suture was used.During the procedure, the tip of needle broke off during use.The broken piece was located and removed from the patient.A new suture was opened to complete the procedure.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 05/20/2021.Additional information: d9, h6.Additional h6 component code: g07002 ¿ conforming device additional h-3 summary: visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that eleven samples of product code 752 were received for evaluation.Visual inspection of eleven unopened samples and no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were observed.A functional test was performed using an instron and the pull force were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted and the complaint sample was not received for evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Date sent to the fda: 05/20/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GUT CHR UD 12IN 4-0 S/A M-2
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11358346
Report Number2210968-2021-01644
Device Sequence Number19480634
Product Code GAL
UDI-Device Identifier10705031009912
UDI-Public10705031009912
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number752G
Device Catalogue Number752G
Device Lot NumberQKMPLQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date05/20/2021
Patient Sequence Number1